Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 282, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2016, 8:24 PM CDT for Rankin County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2016, 8:24 PM CDT (01:24 UTC)
- Expired
- Jun 27, 2016, 8:48 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 13 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:33 PM CDT | TSTM WND DMG | 5 Wsw Fannin, MS | TREES AND POWER LINES DOWN ALONG HARBOR RIDGE DRIVE AND WINDROSE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WUUS54 KJAN 280124
SVRJAN
MSC121-280200-
/O.NEW.KJAN.SV.W.0282.160628T0124Z-160628T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT MON JUN 27 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 900 PM CDT
* AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
ROSS BARNETT RESERVOIR...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JACKSON...BRANDON AND FANNIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3231 8984 3225 9008 3239 9010 3239 9007
3242 9007 3242 9006 3244 9007 3244 9005
3247 9003 3248 9000
TIME...MOT...LOC 0124Z 336DEG 14KT 3239 9002
HAIL...<.75IN
WIND...60MPH
$$
DL2 follow-up statements
933
WWUS54 KJAN 280141
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
841 PM CDT MON JUN 27 2016
MSC121-280200-
/O.CON.KJAN.SV.W.0282.000000T0000Z-160628T0200Z/
RANKIN MS-
841 PM CDT MON JUN 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL RANKIN COUNTY...
AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FLOWOOD...OR
JUST NORTH OF BRANDON...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON AIRPORT...BRANDON AND FANNIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3231 8984 3225 9008 3236 9010 3240 9003
3245 8997
TIME...MOT...LOC 0141Z 337DEG 14KT 3233 9001
HAIL...<.75IN
WIND...60MPH
$$
DL232
WWUS54 KJAN 280148
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
848 PM CDT MON JUN 27 2016
MSC121-280157-
/O.CAN.KJAN.SV.W.0282.000000T0000Z-160628T0200Z/
RANKIN MS-
848 PM CDT MON JUN 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANKIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.
LAT...LON 3231 8984 3225 9008 3236 9010 3240 9003
3245 8997
TIME...MOT...LOC 0145Z 336DEG 14KT 3231 9000
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:01 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 27, 4:01 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Jackson MS 401 PM CDT MON JUN 27 2016 .SHORT TERM... Tonight through Thursday morning... A very busy forecast is ongoing today as the upper ridge is finally beginning to begin the break down over the next couple of days. Until then, heat has been entrenched in the area with some areas again reaching upper 90s again. Had went on the warmer side today due to warmer temps aloft and we achieved on the warm end, especially with some decent mixing ongoing. However, some areas have been able to hold on to some decent low level boundary layer moisture, which has kept heat indices in the 100-105 degree range, mainly on the high end, most of the afternoon. There have also been a few sites peak above 105 degree heat indices. Kept HWO/graphics ongoing for heat for today. Thankfully, increasing convection tonight will help tone down the temperatures and heat fairly quickly. In addition to the heat, overall good warming has led to efficient low level lapse rates and widespread convection, mainly in the southern and eastern portions of the region. Due to good lapse rates and potential for precip loading/evaporational cooling, left severe potential in the graphics/HWO for today. HRRR and local radars continue to show a decent somewhat broken complex of storms moving into southern TN and could be the focus for more severe activity this evening, mainly after 00z. Expect this disturbance to move through at least the north to central portions of the area but due to loss of heating, there could be weakening of the convection after 03z. Left some POPs in overnight as some guidance show a little lingering around. Another humid night is in store with lows in the mid 70s. As the cold front moves into the area Tuesday and with storms and clouds expected early on, overall this should hinder warming tomorrow keeping us in the upper 80s to low 90s. Could not rule out some strong storms and locally heavy downpours along the front, mainly along and S of I-20, but severe potential looks not as much as today. There will be some decent vertical totals around and some slight increase of flow but overall, but with not as warm conditions expected and lower low level lapse rates, this is not enough to mention anything in the HWO/graphics. A gradual decrease in clouds and POP will begin to occur around 00Z, with much drier air filtering Wednesday into Thursday morning. The front will also stall along the Gulf Coast, keeping some chances of showers and maybe some storms, mainly confined along and south of the Highway 84 corridor. Highs may be slightly warmer in the low 90s due to the drier air around. With PW's falling near 1 inch in places, slightly cooler and drier air will finally begin to filter in. Lows will fall off near the low 70s Wednesday morning to even upper 60s Thursday morning. /DC/ .LONG TERM... Thursday through next weekend... Temperatures and POPs were good, so stuck with guidance. Pattern does not look as wet for the end of the week this run. The upper ridge seems to dominate, at least the European model seems to think it will. The system for early next week may also be delayed and shifted due to the upper ridge. Wednesday through Friday the boundary lingers near the coast. Several disturbances ride along the boundary, so small rain chances south of Interstate 20 seem ok. If the surface high drops down quick behind the boundary, the end of the week may be dry. With the area in northwest flow, it still looks like a few convective complexes will approach the CWA going into the weekend, but nothing quite makes it. Since the upper ridge does not appear to break down but just shift back and forth through early next week. It is unclear whether the next boundary will be a back door front or miss the CWA all together. For now it looks like the front will catch the northeast and move west/southwest into the area early next week. PW values climb back to near 2 inches, so could see some good rainfall amounts. Forecast soundings also show some decent instability and elevated lapse rates. Nothing good enough to add to the HWO at this time. Overall, no real changes to the extended forecast. A chance of rain each day and warmer than normal temperatures. /DC/07/ && .AVIATION...Scattered storms are impacting the eastern areas and restrictions from this should diminish pretty soon. Other activity moving out of N MS may impact GWO/GLH a bit later. Overall, VFR conditions should exist overnight with some lingering chance of some activity, but will not mention in forecast until a better handle on when/where is known. For Tuesday, look for a earlier start to activity with the better coverage across central and southern sections. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 90 72 92 / 46 62 60 13 Meridian 74 91 71 93 / 46 70 68 20 Vicksburg 75 90 72 92 / 46 56 53 11 Hattiesburg 74 90 73 91 / 46 74 72 36 Natchez 74 88 72 90 / 46 67 65 27 Greenville 75 90 72 92 / 51 31 29 7 Greenwood 74 90 71 91 / 62 32 30 6 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && DC/07/CME
Hazardous weather outlook, Jun 27, 2:56 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT MON JUN 27 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 282000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 256 PM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON A HOT AND HUMID CONDITIONS WILL EXIST ACROSS THE REGION UNTIL SUNSET. WITH PEAK HEAT INDEX VALUES NEAR 105 DEGREES. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON INTO EARLY EVENING. STRONG STORMS ARE EXPECTED WITH A FEW OF THESE REACHING SEVERE LIMITS. DAMAGING WINDS AND LIGHTNING ARE THE PRIMARY CONCERN...MAINLY FROM NOW AND 9 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 27, 5:46 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT MON JUN 27 2016
MSZ044-050-272330-
LEAKE MS-SCOTT MS-
546 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEAKE AND
NORTHWESTERN SCOTT COUNTIES THROUGH 630 PM CDT...
AT 546 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LUDLOW...OR 10 MILES WEST OF HARPERVILLE...MOVING SOUTH AT 10
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARPERVILLE...BRANCH...FORKVILLE...HILLSBORO...LUDLOW AND LENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3244 8947 3238 8974 3259 8978 3264 8973
3258 8952
TIME...MOT...LOC 2246Z 349DEG 7KT 3252 8966
DLSpecial weather statement, Jun 27, 6:06 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 606 PM CDT MON JUN 27 2016 MSZ049-055-272330- SIMPSON MS-RANKIN MS- 606 PM CDT MON JUN 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES THROUGH 630 PM CDT... AT 605 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM BETWEEN FLORENCE AND STAR...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STAR...PINEY WOODS...HARRISVILLE AND BRAXTON. LAT...LON 3215 9018 3215 9001 3196 8993 3196 9020 TIME...MOT...LOC 2305Z 354DEG 10KT 3209 9011 DL
Local storm report, Jun 27, 6:09 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 4 SSW FANNIN 32.36N 89.97W
06/27/2016 E45.00 MPH RANKIN MS BROADCAST MEDIA
A LARGE TREE BRANCH WAS DOWNED ALONG MS HIGHWAY 471
&&
DLSpecial weather statement, Jun 27, 6:37 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT MON JUN 27 2016
MSZ026-280030-
GRENADA MS-
637 PM CDT MON JUN 27 2016
...LOCALIZED FLOODING POSSIBLE IN GRENADA COUNTY THROUGH 730 PM
CDT...
AT 636 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF
THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER GRENADA COUNTY...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
GRENADA...HOLCOMB...BEW SPRINGS...GORE SPRINGS...
MISTERTON AND ELLIOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3368 8953 3368 9001 3381 9002 3381 8998
3382 8998 3382 8993 3385 8992 3387 8972
3387 8959
TIME...MOT...LOC 2336Z 316DEG 11KT 3376 8980
DLSpecial weather statement, Jun 27, 6:50 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 650 PM CDT MON JUN 27 2016 MSZ055-063-064-280030- SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS- 650 PM CDT MON JUN 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE...SOUTH CENTRAL SIMPSON AND NORTHWESTERN JEFFERSON DAVIS COUNTIES THROUGH 730 PM CDT... AT 649 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER SHIVERS...OR NEAR PINOLA...MOVING SOUTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRENTISS...CARSON...CLEM...SHIVERS...PROGRESS...NEW HEBRON AND SILVER CREEK. LAT...LON 3186 9004 3188 8980 3152 8974 3150 9011 TIME...MOT...LOC 2349Z 358DEG 24KT 3181 8995 DL
Special weather statement, Jun 27, 8:18 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT MON JUN 27 2016
MSZ049-280145-
RANKIN MS-
818 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY THROUGH
845 PM CDT...
AT 817 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ROSS BARNETT RESERVOIR...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLOWOOD...BRANDON AND FANNIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3226 9008 3238 9010 3240 9007 3242 9007
3242 9006 3244 9007 3244 9005 3248 9002
3248 9001 3233 8986
TIME...MOT...LOC 0117Z 330DEG 15KT 3242 9004
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:18 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Jun 27, 9:05 PM CDT | Special Weather Statement | JAN | Rankin | 40 min |
| Jun 28, 4:04 PM CDT | Special Weather Statement | JAN | Marion | 41 min |
| Jun 28, 4:31 PM CDT | Special Weather Statement | JAN | Jones | 44 min |
| Jun 28, 4:42 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| Jun 28, 5:50 PM CDT | Special Weather Statement | JAN | Forrest | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.